Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 186, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2010, 5:45 PM EDT for Gordon County, Murray County, Whitfield County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 25, 2010, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371 WUUS52 KFFC 252145 SVRFFC GAC129-213-313-252215- /O.NEW.KFFC.SV.W.0186.100625T2145Z-100625T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT FRI JUN 25 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GORDON COUNTY IN NORTHWEST GEORGIA SOUTHWESTERN MURRAY COUNTY IN NORTHWEST GEORGIA SOUTH CENTRAL WHITFIELD COUNTY IN NORTHWEST GEORGIA * UNTIL 615 PM EDT * AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF RESACA...MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILTON AND NICKELSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3461 8484 3452 8499 3468 8503 3476 8495 TIME...MOT...LOC 2146Z 346DEG 8KT 3468 8496 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:33 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 25, 3:33 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT FRI JUN 25 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... LATEST SURFACE ANALYSIS (18Z) PLACES FRONTAL BOUNDARY INTO EXTREME NORTH GEORGIA...AND CURRENTLY SEEING CLUTTERS OF SHOWERS AND THUNDERSTORMS DEVELOP IN WARM MOIST AIR SOUTH OF IT. MODELS CONTINUE TO SHOW REMNANTS OF WEAK BOUNDARY MEANDERING ACROSS NORTHCENTRAL GEORGIA INTO SUNDAY AND WILL CONTINUE PREVIOUS FORECAST TREND WITH CHANCE TO GOOD CHANCE POPS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. WITH BOUNDARY IN THE AREA AND MODEL CAPE VALUES 2000(+)...STRONG TO ISOLATED SEVERE STORMS POSSIBLE. LATEST SPC OUTLOOK PLACES MUCH OF THE COUNTY WARNING AREA IN SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...WITH PORTIONS OF EASTCENTRAL GEORGIA IN 5% RISK ON SATURDAY. WIND DAMAGE APPEAR TO BE THE MAIN THREAT BOTH DAYS. MODELS CONTINUE TO ADVERTISE WELL ABOVE NORMAL TEMPS DURING THE PERIOD. STILL NOT LOOKING AT ANY THREAT TO BREAKING RECORD HIGHS...BUT MAY COME CLOSE TO RECORD "HIGH MINS". MAV/MET BLEND HAS WORKED WELL LAST FEW DAYS AND PLAN TO STAY CLOSE. .LONG TERM /MONDAY THROUGH FRIDAY/... EXTENDED PROGS MAINTAIN A SECOND BOUNDARY DRIFTING SOUTHEAST FROM THE TN VLY REGION MONDAY...AND MOVING INTO NORTH GEORGIA ON TUESDAY. GFS SHOW THIS BOUNDARY PUSHING SOUTH OF THE COUNTY WARNING AREA BY LATE WEDNESDAY. ECMWF A TAD SLOWER HOLDS FRONT SOMEWHERE NEAR OUR SOUTHERN BORDER INTO THURSDAY...BEFORE SETTLING NEAR THE GA/FL BORDER FOR THE REST OF THE PERIOD. MODELS CONTINUE TO HAVE VARYING SOLUTIONS ON GULF LOW FORMATION NEXT WEEK. NAM CONTINUE TO BE MOST AGGRESSIVE WITH SYSTEM DEVELOPING AND DRIFTING TOWARD THE TX COAST. ECMWF AND GFS WEAKER AND MUCH FARTHER SOUTH. NO CHANGES TO CURRENT FORECAST WITH MUCH DEPENDING ON MOVEMENT OF FRONT AND POSSIBLE GULF LOW DEVELOPMENT. NONETHELESS...IF FRONT DOES PUSH THROUGH...MODELS INDICATING SLIGHTLY COOLER TEMPS NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 98 71 96 72 / 30 30 30 30 30 ATLANTA 75 94 75 92 74 / 30 30 30 30 30 BLAIRSVILLE 69 90 68 88 70 / 30 20 20 40 30 CARTERSVILLE 70 95 70 94 70 / 30 30 30 40 30 COLUMBUS 76 96 75 94 74 / 30 30 30 30 20 GAINESVILLE 73 95 73 94 73 / 30 30 30 40 30 MACON 73 96 73 95 73 / 30 30 30 30 20 ROME 71 98 72 96 72 / 30 20 20 40 30 PEACHTREE CITY 71 94 71 92 70 / 30 30 30 30 20 VIDALIA 76 97 75 95 75 / 30 30 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT FRI JUN 25 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT INTO CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... DEEPER MOISTURE ASSOCIATED WITH THE SURFACE FRONT WILL PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. MOST UNSTABLE CAPES WILL RANGE FROM 3000 TO 4000 THIS AFTERNOON WITH SURFACE BASED CAPES INCREASING TO 2500 TO 3000. THIS WILL BE SUFFICIENT FOR A FEW OF THE THUNDERSTORMS TO REACH SEVERE LEVELS WITH THE MAIN THREAT BEING DAMAGING WINDS. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE 2 PM TO MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 25, 4:53 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EDT FRI JUN 25 2010 GAZ022-023-252130- 453 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FORSYTH AND HALL COUNTIES UNTIL 530 PM EDT... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OSCARVILLE...MOVING EAST AT 5 MPH. EXPECT FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH AND BRIEF HEAVY DOWNPOURS ACROSS FORSYTH AND HALL COUNTIES...INCLUDING AREAS AROUND AQUALAND PARK...MURRAYVILLE...OSCARVILLE...FLOWERY BRANCH... OAKWOOD...CANDLER...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY AND GAINESVILLE. BOATERS ON LAKE LANIER SHOULD SEEK SAFE HARBOR NOW. GET OFF OF THE WATER IMMEDIATELY AND WAIT UNTIL THE STORMS HAVE COMPLETELY PASSED BEFORE RETURNING TO THE LAKE.
Special weather statement, Jun 25, 5:03 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 PM EDT FRI JUN 25 2010 GAZ002-003-252130- 503 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DANGEROUS CLOUD TO GROUND LIGHTNING...PEA SIZED HAIL AND 40 MPH WINDS IN WALKER AND CATOOSA COUNTIES UNTIL 530 PM EDT... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR BEAUMONT IN SOUTHERN CATOOSA COUNTY AND ANOTHER STORM THUNDERSTORM CENTERED 4 MILES WEST OF LAFAYETTE...MOVING SOUTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVES ACROSS WALKER AND CATOOSA COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLUE SPRING...BEAUMONT...ROCK SPRING... NOBLE...WOOD STATION...LINWOOD...LAFAYETTE...CENTER POST AND NAOMI.
Special weather statement, Jun 25, 5:06 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 PM EDT FRI JUN 25 2010 GAZ004-252130- 506 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DANGEROUS CLOUD TO GROUND LIGHTNING...PEA SIZED HAIL AND 40 MPH WINDS IN WHITFIELD COUNTY UNTIL 530 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR ROCKY FACE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKY FACE...TUNNEL HILL...DALTON AND MILL CREEK.
Special weather statement, Jun 25, 5:08 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 PM EDT FRI JUN 25 2010 GAZ067-068-252145- 508 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PIKE AND MERIWETHER COUNTIES UNTIL 545 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GAY...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS PIKE AND MERIWETHER COUNTIES...INCLUDING AREAS AROUND GAY...CONCORD AND MOLENA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:28 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 PM EDT FRI JUN 25 2010 GAZ002-011-252200- 528 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHATTOOGA AND WALKER COUNTIES UNTIL 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TRION...MOVING SOUTHEAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS CHATTOOGA AND WALKER COUNTIES...INCLUDING AREAS AROUND CLOUDLAND...CENTER POST...MENLO...TRION...SUBLIGNA... SUMMERVILLE...BERRYTON...TIDINGS...JAMES H. FLOYD STATE PARK AND LYERLY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 25, 5:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 PM EDT FRI JUN 25 2010 GAZ066-078-252200- 530 PM EDT FRI JUN 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS AND TROUP COUNTIES UNTIL 600 PM EDT... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JONES CROSSROADS...MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS HARRIS AND TROUP COUNTIES...INCLUDING AREAS AROUND WEST POINT...JONES CROSSROADS AND WHITESVILLE-PINE LAKE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Montgomery, Treutlen | 26 min |
| Jun 25, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 25 min |
| Jun 25, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 53 min |
| Jun 25, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 29 min |
| Jun 25, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 40 min |
| Jun 25, 6:14 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Walton | 46 min |
| Jun 25, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe, Talbot, Upson | 31 min |
| Jun 25, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 30 min |
| Jun 25, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.